I should not be writing to you. I am sure you have millions sending you the same sort of message. I have suffered depression on occasions since I was 31 years of age, although, when well, I am a most positive, encouraging and caring person -
I am now 63. I thought I had cracked it when put on a prescription of Venlofaxine and I was well for many years. However, I cannot even pinpoint why, I went into depression again last January. They told me to increase the medication which I did but to no advantage. Sometimes I don't even think I am depressed, instead I feel it is my own attitude and that I should be getting on with it and making the most of life, instead of feeling as if I wish I was dead. This time I have even lost my faith in God. I have recently had a series of ECT treatments and have now been put on Quetiapine FUM and Mirtazapine. I still feel depressed? If someone could tell me a sure, quick and easy way of getting out of this life I would take it.
It is not as if I don't try - I have a job 2 days per week which, although proving difficult at the moment, I have stuck to. I tried going on a horticulture course but realize that it is too technical for me right now and am seriously thinking of telling the tutor I just can't do it. I try to keep busy at home even though I find it a struggle but I just don't want to go on.
I have been married for 41 years and I am driving my husband mad. We have a lovely son aged 32 who lives in London, England and he is bringing his partner to New Zealand at Christmas for a holiday. How can I get better for them?
Is there any way in which you can help me?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.